A Patient With Maculopapular Rash and Lichenoid Skin Damage Caused by Ponatinib
Journal article, Peer reviewed
MetadataVis full innførsel
OriginalversjonJournal of international medical research. 2020, 48 (4), 1-4. 10.1177/0300060520903660
Tyrosine kinase inhibitors (TKIs) are invaluable for the treatment of patients with chronic myelogenous leukemia. Although TKIs are generally better tolerated than traditional chemotherapy, dermatologic side effects are common and present a significant cause of concern for both patients and physicians. Ponatinib is a third-generation TKI and the only kinase inhibitor effective in patients with certain BCR-ABL1 mutations, including the T315I mutation. However, ponatinib is associated with an increased risk of serious side effects, and severe cutaneous reactions have increasingly been reported. We present a patient who developed a cutaneous lichenoid eruption following the initiation of ponatinib, which resolved after treatment with a topical retinoid. This case demonstrates that cutaneous side effects caused by ponatinib can be managed relatively easily, allowing patients to continue treatment with ponatinib. This is important considerting the limited alternative treatment approaches available for BCR-ABL1 T315I chronic myelogenous leukemia.